Alert archive / Idaho / River Flood Warnings in 2008
River Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at May 20, 2008, 11:11 AM MDT for Fremont County, Madison County, Idaho. It took effect at May 21, 2008, 9:27 AM MDT. It was in force for 87 min.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 11:11 AM MDT (17:11 UTC)
- In effect from
- May 21, 2008, 9:27 AM MDT
- Expired
- May 21, 2008, 10:54 AM MDT
- In force
- 87 min
- Issued by
- NWS Pocatello, ID
Counties Fremont County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Teton River (ID) near St. Anthony (TEAI1). The gauge peaked at 5.54 ft at May 21, 2008, 9:00 PM MDT.
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13055000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at May 20, 10:00 AM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 20, 10:00 AM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1000 AM MDT TUE MAY 20 2008 .DISCUSSION...TODAY THROUGH NEXT TUESDAY. LATEST OBSERVATIONS SHOWING ONGOING THUNDERSTORM ACTIVITY OVER NE OREGON THIS MORNING. 12Z NAM REMAINS AT ODDS WITH 00/06Z GFS TODAY ADVERTISING A STRONG SURFACE COLD SWEEPING INTO THE REGION AROUND 3PM THIS AFTERNOON AND TRIGGERING SCATTERED CONVECTION OVER THE CNTRL MOUNTAINS AND SNAKE PLAINS FROM NEAR MUD LAKE SW THROUGH BURLEY. THE GFS ON THE OTHER HAND CONFINES MOST OF THE CONVECTION/PRECIPITATION TO THE CNTRL MOUNTAINS WITH VERY LITTLE WORKING INTO THE SNAKE PLAIN OR SE HIGHLANDS. SE IDAHO IN A SEE TEXT GENERAL CONVECTIVE OUTLOOK AREA THUS HAVE UPDATED FORECAST TO BUMP PROBABILITY UPWARDS AND ADDED GUSTY WIND WORDING. MAY ALSO SEE SOME HAIL WITH THUNDERSTORMS AS WELL. WILL CONTINUE MONITORING SYSTEM AS IT EVOLVES LOOKING TOWARD NRN NEVADA AND SW IDAHO TO SEE IF CONVECTION INITIATES THIS AFTERNOON...IF NOT...THE NAM WILL LIKELY HAVE OVERPLAYED THE POTENTIAL. SEE PREVIOUS DISCUSSION BELOW. HUSTON UPPER RIDGE SHIFTS EAST TODAY INDICATING BEGINNING OF PATTERN CHANGE THE REST OF THE WEEK. POWERFUL COLD FRONT SLIDES INTO FORECAST AREA EARLY THIS AFTERNOON AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP MAINLY IN CENTRAL MOUNTAINS THIS AFTERNOON AND SPREAD EAST LATE THIS AFTERNOON AND EARLY EVENING ALONG AND JUST BEHIND COLD FRONT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT IN THE SNAKE PLAIN TODAY AND ISSUED ANOTHER LAKE WIND ADVISORY AFTER 1 PM FOR THE AMERICAN FALLS RESERVOIR. WINDS WILL STAY STRONG THROUGH WEDNESDAY. BOTH NAM AND GFS INDICATE UPPER TROF SLOWING MOVEMENT AND GOING STATIONARY OVER IDAHO AND CLOSING OFF UPPER LOW BY WEDNESDAY NIGHT. EXPECT HEAVIEST PRECIPITATION TONIGHT AND WEDNESDAY TO BE IN UPPER SNAKE AND CARIBOU HIGHLANDS AS START TO GET WRAP AROUND MOISTURE AS UPPER LOW MOVES TO SOUTHWEST. EXPECT VERY WARM CONDITIONS TODAY WITH SNAKE PLAIN HIGH TEMPERATURES IN THE 80S TO NEAR 90. AFTER THE COLD FRONT MOVES THROUGH THIS AFTERNOON EXPECT ABOUT A 30 DEGREE DROP IN HIGH TEMPERATURES WEDNESDAY WITH MAINLY 40S IN THE MOUNTAINS AND 50S IN THE VALLEYS. GFS KEEPS LARGE UPPER TROF OVER REGION THURSDAY THROUGH MONDAY WITH UPPER LOW FINALLY OPENING BY TUESDAY. EC IS NOT TOO MUCH DIFFERENT. IT ALL ADDS UP TO A PERIOD OF WET AND COLD CONDITIONS FOR MID TO LATE MAY. KEEP TEMPERATURES WILL BELOW NORMAL THROUGH SATURDAY WITH SOME WARMING TO NEAR SEASONAL NORMALS BY SUNDAY. KEEP PRECIPITATION WIDESPREAD THROUGH SUNDAY. GK && .AVIATION...PACIFIC COLD FRONT WILL MAKE KSUN NEAR 20Z AND KPIH BY 01Z. SCATTERED RAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL MOUNTAINS THROUGH 06Z WITH ISOLATED THUNDERSTORMS ELSEWHERE...THEN SCATTERED SHOWERS. SNOW LEVELS FALL TO NEAR 7000 FT MSL BY WEDNESDAY MORNING AND NEAR 6500 FT WEDNESDAY EVENING. MVFR CEILINGS POSSIBLE NEAR SHOWERS THIS AFTERNOON AND EVENING. HIGHER ELEVATIONS OF THE EASTERN HIGHLANDS MAY BE IFR/MVFR WEDNESDAY WITH FALLING SNOW LEVELS. RS && .FIRE WEATHER...UPPER RIDGE WILL GIVE WAY THIS AFTERNOON AS A PACIFIC COLD FRONT PASSES SUN VALLEY NEAR 400 PM AND IDAHO FALLS BY 700 PM. WINDS WILL BE BREEZY MOST AREAS WITH STRONGER WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE IN THE AREA OF BURLEY...MALAD AND POCATELLO FROM 4-10 PM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS ELSEWHERE. THUNDERSTORMS END BY MIDNIGHT. SCATTERED TO NUMEROUS SHOWERS CONTINUE WEDNESDAY WHILE TEMPERATURES LOWER ABOUT 30 DEGREES AND SNOW LEVELS DROP TO NEAR 6500 FEET BY WEDNESDAY EVENING. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ021. FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG THROUGH EARLY SUNDAY MORNING. FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY FROM WEDNESDAY AFTERNOON TO THURSDAY MORNING. &&
Hazardous weather outlook, May 20, 6:15 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 615 AM MDT TUE MAY 20 2008 IDZ017>025-031-032-211215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 615 PM MDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORM NEAR REXBURG THROUGH SUNDAY AND AT ST ANTHONY WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. A LAKE WIND ADVISORY IN IN EFFECT FOR THE AMERICAN FALLS RESERVOIR FROM 1 PM THROUGH 9 PM FOR 15 TO 20 MPH WINDS. A STRONG COLD FRONT WILL APPROACH SOUTHEAST IDAHO TODAY AND MOVE THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS WILL BE POSSIBLY THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER WEATHER WILL MOVE IN BEHIND A COLD FRONTAL PASSAGE TODAY WITH TEMPERATURES 30 DEGREES COLDER THAN TODAY ON WEDNESDAY. EXPECT COOL AND SHOWERY WEATHER WEDNESDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:04 AM MDT | Lake Wind Advisory | PIH | 9 hr | |
| May 20, 12:42 PM MDT | Wind Advisory | PIH | 19 min | |
| May 20, 1:01 PM MDT | Wind Advisory | PIH | 17 hr |
Nearby
River Flood Warnings in Idaho, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.